Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


change meds
Apr 25, 2004

i have had hiv for 7 yrs, im 24.For the first over 6 yrs cd4 was between 800 and 1100.Had a reaction to trizivir 3 months ago and stopped meds,now cd4 600 and vload is over 200,000.do u suggest going back on meds now..or waiting till cd4 is lower?Am i developing resistance to the drugs taking a vacation like this? And im a very anziaty pron and panic attack person, but doc. wants me to start sustiva..do you agree?

Response from Dr. Henry

Current thinking is that use of Trizivir for initial HIV therapy is not recommended particulary if HIV level is > 100,000. I would make sure that you discuss with an HIV specialist what treatment options are available to you. Is there any chance you have some resistance to drugs in which case just adding Sustiva (if that is the route recommended) could lead to more resistance problems). Generally if a person is feeling good and has a CD4 count > 500 I defer recommending starting treatment and watch carefully and keep learing and addressing the persons other health issues). KH



Previous
AIDS always = AIDS?
Next
Discolored Semen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement